Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 87, NWS Nashville, TN

July 23, 2007Rutherford County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 23, 2007, 4:25 PM CDT for Rutherford County, Williamson County, Tennessee. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2007, 4:25 PM CDT (21:25 UTC)
Expired
Jul 23, 2007, 5:15 PM CDT
In force
50 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Rutherford County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 34 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 4:40 PM CDTHAIL 11 Nnw Nolensville, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 232127
SVROHX
TNC149-187-232215-
/O.NEW.KOHX.SV.W.0087.070723T2125Z-070723T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
425 PM CDT MON JUL 23 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN RUTHERFORD COUNTY IN TENNESSEE...
  EXTREME NORTHEAST WILLIAMSON COUNTY IN TENNESSEE...

* UNTIL 515 PM CDT

* AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR NOLENSVILLE...OR
  ABOUT 13 MILES NORTHWEST OF MURFREESBORO...AND WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL LIKELY REMAIN IN THE SAME GENERAL AREA
  OVER THE NEXT 45 MINUTES...WHICH MEANS SOME AREAS COULD GET LOCALLY
  HEAVY RAINFALL. PONDING OF WATER CAN BE EXPECTED IN LOW LYING AREAS.
  IF YOU APPROACH AN AREA WHERE WATER COVERS THE ROAD...TURN AROUND
  DONT DROWN. TAKE AN ALTERNATE ROUTE IF AT ALL POSSIBLE.

LAT...LON 3598 8662 3594 8668 3589 8662 3595 8652

$$
19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:57 PM CDT, 28 minutes earlier.

Area forecast discussion, Jul 23, 3:57 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
357 PM CDT MON JUL 23 2007

.DISCUSSION...

THIS AFTERNOON ACROSS THE MID STATE ISOLATED THUNDERSTORMS
DEVELOPED ALONG A SURFACE FRONTAL BOUNDARY LOCATED ALONG A EAST-
WEST LINE ACROSS THE SOUTH-CENTRAL COUNTIES. A SFC HIGH PRESSURE
RIDGE WAS LOCATED OVER THE NORTHWESTERN COUNTIES AND THIS RIDGING WAS
BLOCKING MOISTURE FROM REACHING THE WESTERN COUNTIES OF THE MID
STATE.

A NEARLY STATIONARY UPPER LEVEL LOW PRESSURE SYSTEM WAS CENTERED
NEAR THE NORTH CAROLINA...VIRGINIA BORDER. THROUGH MOST OF THE
FORECAST PERIOD THIS UPPER LEVEL SYSTEM WILL CREATE A CHANCE OF
ISOLATED TO SCATTERED PRECIPITATION FOR THE MID STATE. THE UPPER
LEVEL LOW PRESSURE SYSTEM WILL START TO SLOWLY TRACK NORTH-
NORTHWESTWARD AND THE UPPER LEVEL TROUGH ASSOCIATED WITH THIS
SYSTEM WILL TRACK WESTWARD ACROSS THE MID STATE. THIS SYSTEM WILL
CONTINUE TO CREATE A CHANCE OF ISOLATED TO SCATTERED AREAS OF
PRECIPITATION IN THE CWA...MAINLY IN THE HEATING HOURS...THROUGH
THE REST OF THE FORECAST PERIOD. THE UPPER LEVEL TROUGH WILL
PULLOUT OF THE REGION BY SUNDAY AFTERNOON TAKING WITH IT THE
ISOLATED TO SCATTERED CHANCE OF PRECIPITATION OVER THE CWA.

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      65  86  67  87 /  20  20  20  30
CLARKSVILLE    61  89  65  88 /  10  20  10  30
CROSSVILLE     60  77  62  79 /  20  40  30  40
COLUMBIA       65  85  67  87 /  20  20  20  30
LAWRENCEBURG   64  85  67  87 /  20  20  20  30
WAVERLY        63  88  66  88 /  10  20  10  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Jul 23, 5:30 AM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT MON JUL 23 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-241030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT MON JUL 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

07

In the hours before

Special weather statement, Jul 23, 2:28 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
228 PM CDT MON JUL 23 2007

TNZ032-064-065-232030-
DEKALB-PUTNAM-WHITE-
228 PM CDT MON JUL 23 2007

...A STRONG THUNDERSTORM WAS AFFECTING DEKALB...PUTNAM AND WHITE
COUNTIES...

AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF SMITHVILLE...MOVING
NORTHEAST AT 5 MPH. THIS STORM WAS LOCATED OVER CENTER HILL LAKE.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 5:20 PM CDTSevere Thunderstorm WarningOHXWilliamson40 min
Jul 23, 5:52 PM CDTSevere Thunderstorm WarningOHXMaury38 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.